MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely depressed white blood cell (wbc) values generated on a cell-dyn sapphire.After an interval without measurements, wbc would be zero and platelets would also be slightly low, running a second time would produce results with no issues.No actual data had been provided at that time.The customer replaced the peristaltic pump but continued to see falsely depressed wbc and absolute neutrophils for one patient sample.On (b)(6) 2026, sid (b)(4) initial wbc result = 0.130 10e3/ul, repeat result = 9.08 10e3/ul; initial seg = 0.013 10e3/ul, repeat result = 7.19 10e3/ul.There was no impact to patient management.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a patient information: refer to section b5 for complete patient information.All available patient information was included.Additional patient details are not provided.
 
Additional Manufacturer Narrative
The field service representative inspected the cell-dyn sapphire, serial number 43027az, replaced and calibrated the valve pilot no (part number 8310844101) and perist pmp tbg-md (part number 91485-01), which were deemed the cause of the issue.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.The instrument service history review revealed no additional complaints associated with the customer reported event.A review of tracking and trending did not identify any trends for the cell-dyn sapphire or valve pilot no and perist pmp tbg-md with regards to the customer reported event.A review of the manufacturing documentation did not identify any issues for the valve pilot no and perist pmp tbg-md as it relates to the customer reported event.Labeling was reviewed and was found to address the customer reported issue.Based on the available information, no systemic issue or deficiency was identified for the cell-dyn sapphire serial number 43027az or the valve pilot no and perist pmp tbg-md.
 
Event or Problem Description
The customer observed falsely depressed white blood cell (wbc) values generated on a cell-dyn sapphire.After an interval without measurements, wbc would be zero and platelets would also be slightly low, running a second time would produce results with no issues.No actual data had been provided at that time.The customer replaced the peristaltic pump, but continued to see falsely depressed wbc and absolute neutrophils for one patient sample.On 13mar2026, sid 52600016939 initial wbc result = 0.130 10e3/ul, repeat result = 9.08 10e3/ul; initial seg = 0.013 10e3/ul, repeat result = 7.19 10e3/ul.There was no impact to patient management.

Brand Name
CELL-DYN SAPPHIRE
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
647 almanor ave.
sunnyvale CA 94085
Manufacturer (Section G)
ABBOTT LABORATORIES
647 almanor ave.
sunnyvale CA 94085
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key24746353
Report Number2919069-2026-00005
Device Sequence Number21123559
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public(01)00380740016616
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 MO
Patient SexFemale